Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 288, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 3, 2012, 9:03 PM CDT for Greene County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2012, 9:03 PM CDT (02:03 UTC)
- Expired
- Sep 3, 2012, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Greene County, AL
The radar
The Birmingham radar (KBMX), 112 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 9:14 PM CDT | TSTM WND DMG | 4 Ssw Knoxville, AL | 5 TREES DOWN ON HIGHWAY 7 BETWEEN KNOXVILLE AND EUTAW. |
| Sep 3, 9:14 PM CDT | TSTM WND DMG | 4 Ssw Knoxville, AL | TREE DOWN BLOCKING ALABAMA HIGHWAY 7 NORTHEAST OF EUTAW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS54 KBMX 040203
SVRBMX
ALC063-040245-
/O.NEW.KBMX.SV.W.0288.120904T0203Z-120904T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
903 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GREENE COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 945 PM CDT
* AT 901 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WEST GREENE TO KNOXVILLE...AND MOVING SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EUTAW...WEST GREENE...NEW WEST GREENE...ALLISON...WALDEN
QUARTERS...BOLIGEE...CLINTON AND I 20 REST AREA NEAR EUTAW.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 52...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3304 8814 3305 8803 3300 8771 3298 8775
3294 8773 3293 8778 3291 8776 3286 8783
3279 8782 3277 8787 3275 8781 3271 8783
3271 8780 3268 8779 3274 8810 3278 8811
3280 8806 3283 8816
TIME...MOT...LOC 0203Z 002DEG 11KT 3296 8804 3293 8780
$$
GRANTHAM2 follow-up statements
770
WWUS54 KBMX 040221
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CDT MON SEP 3 2012
ALC063-040245-
/O.CON.KBMX.SV.W.0288.000000T0000Z-120904T0245Z/
GREENE AL-
921 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GREENE
COUNTY UNTIL 945 PM CDT...
AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST GREENE TO AKRON...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
EUTAW...ALLISON...WALDEN QUARTERS...BOLIGEE...I 20 REST AREA NEAR
EUTAW...NEW MOUNT HEBRON...EUTAW MUNICIPAL AIRPORT AND FIVE POINTS
INTERSECTION.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 45...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3299 8809 3294 8773 3293 8777 3291 8776
3288 8782 3279 8782 3277 8787 3275 8781
3271 8783 3271 8780 3268 8779 3274 8810
3278 8811 3277 8808 3280 8806 3284 8814
3283 8816
TIME...MOT...LOC 0221Z 002DEG 11KT 3290 8804 3287 8780
$$
GRANTHAM753
WWUS54 KBMX 040233
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT MON SEP 3 2012
ALC063-040245-
/O.CON.KBMX.SV.W.0288.000000T0000Z-120904T0245Z/
GREENE AL-
933 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GREENE
COUNTY UNTIL 945 PM CDT...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST GREENE TO EVANSVILLE...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ALLISON...WALDEN QUARTERS...BOLIGEE...NEW MOUNT HEBRON...EUTAW
MUNICIPAL AIRPORT AND FIVE POINTS INTERSECTION.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 45...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3284 8814 3283 8816 3293 8803 3291 8777
3286 8783 3279 8782 3277 8787 3275 8781
3271 8783 3271 8780 3268 8779 3274 8810
3278 8811 3277 8808 3280 8806
TIME...MOT...LOC 0233Z 002DEG 11KT 3286 8804 3283 8780
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:45 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 3, 6:45 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT MON SEP 3 2012 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... MESOSCALE UPDATE... THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS...WE WILL SEVERAL FACTORS THAT WILL CONTRIBUTE TO A SEVERE THREAT ACROSS A GOOD PORTION OF CENTRAL ALABAMA. FIRST AND FOREMOST WE ARE STILL...SIGH...DEALING WITH THE REMNANTS OF ISAAC THIS AFTERNOON. AS THE REMNANT LOW FINALLY BEGINS TO TURN MORE SOUTHEAST THAN EAST AS MODELS HAD PROGGED EARLIER TODAY...WE ARE SEEING MORE OF A WARM AIR ADVECTION INTO THE AREA...ESPECIALLY AT 700 AND 500 MB LEVELS. THIS WILL HELP TO CONTRIBUTE TO THE NEEDED LIFT AND RISING MOTION AS WE WILL BE ON THE WEST SIDE OF THE MAIN UPPER TROUGH AS IT CONTINUES TO SLIDE SOUTHEAST. THE MAIN CONFLUENCE ZONE APPEARS TO EXIST FROM ARK/MISS BORDER ESE TO TCL WHERE BANK OF CLOUDS HAS DEVELOPED WITH PEAK HEATING OF THE DAY. THE VERY JUICY AIRMASS OVER MS WITH MOSTLY SUNNY SKIES SUGGESTS THE CAP WILL PROBABLY BREAK IN THE NEXT COUPLE OF HOURS...AND SE STORM MOTIONS WOULD TAKE THESE MS STORMS INTO WEST CENTRAL ALABAMA WITH TIME. WE ARE SEEING CLEARING ACROSS WESTERN HALF OF STATE AND MISSISSIPPI SUGGESTS AT LEAST SOME RECOVERY POSSIBLE BY LATE AFTERNOON FOR AREAS THAT HAD RAIN THIS MORNING...AND THEREFORE DESTABILIZATION NEEDED FOR ROBUST UPDRAFTS. WITH THE BEST EFFECTIVE BULK SHEAR AT 30 TO 40 KT ACROSS WESTERN HALF OF STATE...ASSOCIATED WITH 700 AND 500 MB TROUGH OR REFLECTION OF ISAAC. WOULD THINK THAT THIS AREA WOULD BE BEST FOR MULTICELL/SUPERCELL STORM ORGANIZATION. THIS IS BEING SUPPORTED BY SOME BROAD ROTATION ALREADY PRESENT ACROSS WEST CENTRAL ALABAMA. THIS AREA ALSO CORRESPONDS WITH SPC MESOANALYSIS...WHERE SUPERCELL COMPOSITE INDEX OF 8 TO 12 IS NOW PAINTED OVER WEST CENTRAL ALABAMA. 15 TO 25 KT OF 0-1 KM BULK SHEAR ACROSS CENTRAL ALABAMA PER SPC MESOANALYSIS AND KBMX VAD WIND PROFILE. ALSO 100-300 M2/S2 OF 0-1 KM SRH. BOTH SUGGEST POSSIBLE TORNADO THREAT EXISTS ACROSS THE AREA. SO CAN THE THREAT BE MAXIMIZED. LCL HEIGHTS LOWER THAN YESTERDAY. ABOUT 500 TO 750 METERS ACROSS AREA. TRANSLATES TO 1500 TO 2500 FT. THIS MATCHES CURRENT BKN CLOUD DECK OVER EET VERY WELL. COMBINED WITH SHEAR MENTIONED ABOVE I THINK LOW LEVEL CIRCULATIONS MAY HAVE AN EASIER TIME REACHING THE GROUND TODAY COMPARED TO YESTERDAY. EVEN IF THE TORNADO THREAT DOES NOT MATERIALIZE STEEP LOW LEVEL LAPSE RATES /FROM ABOVE RAIN COOLED VERY NEAR SFC LAYER TO ABOUT 675 MB...OR ~4 KM AGL/ SUGGESTS A DAMAGING DOWNBURST WIND POTENTIAL IF ORGANIZED STORMS DEVELOP. WE WILL NEED TO CONTINUE TO MONITOR THROUGH THE AFTERNOON...ESPECIALLY UPSTREAM IN MISSISSIPPI AND TENNESSEE. 77/16 FORECAST DISCUSSION... THIS EVENINGS FORECAST REALLY IS BASED ON THE BASIS OF REDEVELOPMENT IN THE NORTH AND WEST ACROSS MISSISSIPPI AND TENNESSEE. LOOK FOR THE NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS TO POSSIBLY DEVELOP ONCE AGAIN LATE AND THEN SLIDE THROUGH AS ANOTHER MCS AS WE WILL ONCE AGAIN BE IN NORTHWEST FLOW. ALTHOUGH WITH THE WARM AIR ADVECTION THE ADDED LIFT WILL HELP TO CONTINUE THE DEVELOPMENT EVEN BEHIND THE MCS...MUCH LIKE THIS PREVIOUS MORNING. AS WE CONTINUE THROUGH MIDWEEK...WE SEE THAT A PIECE OF ENERGY ASSOCIATED WITH ISAAC DOES TRY TO MAKE ITS WAY HOME AND BACK INTO THE GULF OF MEXICO. IN FACT WOULD NOT SURPRISED IF WE WERE TO SEE A SURFACE LOW DEVELOP LATER ON AS THE UPPER LOW MAKES IT TOWARD FLORIDA. ONCE IT GETS BACK INTO THE GULF WE SHOULD BE CLEAR OF ANY IMPACTS. ATTENTION THEN FOCUSES ON A STRONG COLD FRONT FOR THIS TIME OF THE YEAR. BUT SINCE WE HAVE GENERALLY BEEN A MONTH AHEAD IN REGARDS TO THE SEASONS...THIS FRONT IS DEFINITELY NOT OUT OF THE REALM OF POSSIBILITIES. LOOK FOR THE BEST CHANCES OF RAIN TO BE FRIDAY NIGHT/SATURDAY AS THE FRONT MAKES IT WAY INTO THE AREA. WILL NEED TO CONTINUE TO EVALUATE FOR ANY SEVERE POTENTIAL WITH THE FRONT...BUT WANTED TO GET PAST THIS EVENT THIS AFTERNOON BEFORE DIGGING TO DEEP AS CONFIDENCE IS LOW AT THIS TIME. 16 && .AVIATION... 00Z TAF DISCUSSION. NORTHWEST FLOW ALOFT COMBINED WITH A VERY MOIST AIR MASS IS PRODUCING VERY FAVORABLE CONDITIONS FOR NMRS SHWRS/TSTMS ACROSS CENTRAL ALABAMA. CONVECTION WILL AFFECT MOST OF THE TAF SITES THRU 03Z...WITH CONVECTION DIMINISHING AFTER 03Z. ANY OF THE SHWRS OR TSTMS WILL PRODUCE VSBYS BLOW 1 MILE..ALTHOUGH CIGS WILL MOSTLY REMAIN MVFR. WIDESPREAD MVFR CIGS/FOG IS EXPECTED TO FORM ACROSS CENTRAL ALABAMA BY 10 UTC. THERE MAY BE OTHER IMPULSES THAT PRODUCE ADDITIONAL CONVECTIVE ACTIVITY BETWEEN 09 UTC AND 15 UTC...BUT CONFIDENCE IS TOO LOW FOR INCLUSION IN TAFS. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 7:00 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON SEP 3 2012 ALZ011>015-017>050-041800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES... ARE POSSIBLE THROUGH 11 PM CDT. THE AREA WITH GREATEST RISK OF SEVERE STORMS...INCLUDING AN ENHANCED TORNADO RISK...IS ROUGHLY ALONG AND WEST OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM...TO ALEXANDER CITY...TO TROY. IN ADDITION TO THE THREATS ALREADY MENTIONED...THE THREAT OF FLASH FLOODING IS INCREASING AS THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREAS. THE FLASH FLOOD THREAT IS MAINLY FOR AREAS ALONG AND WEST OF I-65. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THIS EVENING.
In the hours before
Special weather statement, Sep 3, 8:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
801 PM CDT MON SEP 3 2012
ALZ032-033-040145-
HALE AL-PERRY AL-
801 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND SOUTHERN
HALE COUNTIES UNTIL 845 PM CDT...
AT 800 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAWYERVILLE TO 5 MILES
NORTHWEST OF VAIDEN...AND MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONTOWN...
NEWBERN...
VAIDEN...
ARCOLA...
CEDARVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3281 8782 3264 8733 3248 8732 3248 8742
3236 8742 3240 8753 3248 8753 3248 8772
3252 8773 3252 8781 3258 8779 3259 8774
3264 8781 3263 8775 3265 8774 3265 8779
3271 8779 3271 8783 3275 8781 3277 8787
TIME...MOT...LOC 0102Z 355DEG 8KT 3271 8778 3258 8742
GRANTHAMSpecial weather statement, Sep 3, 8:03 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT MON SEP 3 2012
ALZ050-040145-
BARBOUR AL-
803 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 845 PM
CDT...
AT 802 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SPRING
HILL TO ARITON...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUFAULA...
TYLER CROSSROADS...
HAWKINSVILLE...
WHITE OAK...
BLUE SPRINGS STATE PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3173 8571 3178 8566 3186 8567 3191 8565
3199 8559 3202 8543 3214 8542 3215 8527
3206 8519 3206 8505 3197 8506 3189 8513
3177 8513 3174 8519 3169 8522 3170 8541
3161 8542 3162 8574
TIME...MOT...LOC 0103Z 293DEG 27KT 3212 8524 3159 8570
GRANTHAMSpecial weather statement, Sep 3, 8:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT MON SEP 3 2012
ALZ015-040145-
WALKER AL-
809 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER COUNTY UNTIL 845
PM CDT...
AT 808 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAKMAN...OR 9 MILES SOUTHWEST OF JASPER...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PARRISH...
GORGAS...
GORGAS STEAM PLANT...
THE WYE...
GOODSPRINGS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3363 8709 3362 8717 3359 8720 3355 8719
3352 8725 3353 8727 3351 8727 3351 8731
3359 8732 3359 8737 3361 8740 3364 8742
3369 8743 3369 8745 3374 8750 3385 8732
TIME...MOT...LOC 0109Z 323DEG 20KT 3372 8734
GRANTHAMLocal storm report, Sep 3, 8:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SELMA 32.42N 87.02W
09/03/2012 DALLAS AL EMERGENCY MNGR
CORRECTED FOR UPDATED INFO...NUMEROUS TREES AND
POWERLINES DOWN IN DOWNTOWN SELMA. AT LEAST 5 STRUCTURES
HAVE SOME TYPE OF ROOF DAMAGE. ONE ENTRAPMENT REPORTED
BUT NO INJURIES AT THIS TIME. MAIN SWATH OF DAMAGE ON
CLINTON AND KAYSER ST NEAR SELMA UNIVERSITY
&&
KLAWSSpecial weather statement, Sep 3, 8:24 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT MON SEP 3 2012
ALZ023-031-032-040230-
GREENE AL-HALE AL-TUSCALOOSA AL-
824 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
NORTHWESTERN HALE AND NORTHEASTERN GREENE COUNTIES UNTIL 930 PM
CDT...
AT 821 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
KNOXVILLE TO MANTUA...AND MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
UNION...
KNOXVILLE...
AKRON...
EVANSVILLE...
&&
LAT...LON 3308 8798 3308 8797 3311 8794 3314 8788
3314 8786 3316 8783 3316 8764 3277 8764
3277 8801 3306 8803
TIME...MOT...LOC 0125Z 359DEG 20KT 3304 8775 3302 8793
GRANTHAMSpecial weather statement, Sep 3, 8:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON SEP 3 2012
ALZ022-040230-
PICKENS AL-
836 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKENS COUNTY UNTIL 930
PM CDT...
AT 831 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHCRAFT CORNER TO
BENEVOLA...AND MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GORDO...
BENEVOLA...
PIONEER...
KIRK...
LUBBUB...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8814 3353 8784 3315 8784 3311 8794
3308 8797 3306 8811
TIME...MOT...LOC 0136Z 350DEG 5KT 3349 8797 3316 8793
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:01 PM CDT | Special Weather Statement | BMX | Pike | 59 min |
| Sep 3, 7:06 PM CDT | Special Weather Statement | BMX | Perry | 39 min |
| Sep 3, 7:20 PM CDT | Areal Flood Advisory | BMX | Jefferson | 115 min |
| Sep 3, 7:23 PM CDT | Special Weather Statement | BMX | Pickens | 52 min |
| Sep 3, 7:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Sep 3, 7:38 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Sep 3, 8:01 PM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Sep 3, 8:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Sep 3, 8:09 PM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Sep 3, 8:24 PM CDT | Special Weather Statement | BMX | Greene | 66 min |
| Sep 3, 8:30 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens | 3 hr |
| Sep 3, 8:36 PM CDT | Special Weather Statement | BMX | Pickens | 54 min |
| Sep 3, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 31 min |
| Sep 3, 9:15 PM CDT | Areal Flood Warning | BMX | Hale, Perry | 3 hr |
| Sep 3, 9:18 PM CDT | Flash Flood Warning | BMX | Pickens | 3 hr |
| Sep 3, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 60 min |
| Sep 3, 9:49 PM CDT | Special Weather Statement | BMX | Greene | 41 min |
| Sep 3, 9:51 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Sep 3, 9:56 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Sep 3, 10:40 PM CDT | Special Weather Statement | BMX | Greene | 65 min |
| Sep 3, 10:52 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 53 min |
| Sep 3, 10:58 PM CDT | Tornado Warning | BMX | Greene, Sumter | 11 min |
| Sep 3, 11:51 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Sep 4, 4:36 AM CDT | Special Weather Statement | BMX | Lowndes | 24 min |
| Sep 4, 6:08 AM CDT | Areal Flood Advisory | BMX | Autauga, Lowndes | 3 hr |
| Sep 4, 6:19 AM CDT | Flash Flood Warning | BMX | Dallas, Lowndes | 6 hr |
| Sep 4, 6:30 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 4, 6:50 AM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas, Perry | 3 hr |
| Sep 4, 7:03 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Sep 4, 7:22 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 3 hr |
| Sep 4, 9:02 AM CDT | Flash Flood Warning | BMX | Dallas, Perry | 3 hr |
| Sep 4, 9:28 AM CDT | Areal Flood Warning | BMX | Bibb, Chilton, Hale, Perry | 3 hr |
| Sep 4, 9:32 AM CDT | Special Weather Statement | BMX | Dallas | 43 min |
| Sep 4, 10:28 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 3 hr |
| Sep 4, 11:57 AM CDT | Areal Flood Warning | BMX | Dallas | 3 hr |
| Sep 4, 12:27 PM CDT | Areal Flood Warning | BMX | Dallas, Lowndes | 3 hr |
| Sep 4, 3:14 PM CDT | Special Weather Statement | BMX | Greene | 61 min |
| Sep 4, 3:51 PM CDT | Areal Flood Advisory | BMX | Greene, Hale | 3 hr |
| Sep 4, 4:42 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Sep 4, 4:53 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Sep 4, 5:41 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.